Alert archive / Minnesota / Freeze Warnings in 2020
Freeze Warning 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freeze warning at Oct 1, 2020, 3:42 AM CDT for 6 counties in Wisconsin; 11 counties in Minnesota. It took effect at Oct 2, 2020, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2020, 3:42 AM CDT (08:42 UTC)
- In effect from
- Oct 2, 2020, 1:00 AM CDT
- Expired
- Oct 2, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, McLeod County, MN, Meeker County, MN, Pope County, MN, Renville County, MN, Sibley County, MN, Stevens County, MN, Swift County, MN, Wright County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 36 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
207 WWUS73 KMPX 010842 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 342 AM CDT Thu Oct 1 2020 MNZ041-047-048-055>059-065>067-WIZ023>028-011645- /O.NEW.KMPX.FZ.W.0006.201002T0600Z-201002T1300Z/ Douglas-Stevens-Pope-Swift-Chippewa-Kandiyohi-Meeker-Wright- Renville-McLeod-Sibley-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Morris, Glenwood, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, Hutchinson, Gaylord, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 342 AM CDT Thu Oct 1 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of west central Wisconsin and central and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ054-060-062>064-068>070-073>078-082>085-091>093-011645- /O.NEW.KMPX.FR.Y.0005.201002T0600Z-201002T1300Z/ Lac Qui Parle-Hennepin-Ramsey-Washington-Yellow Medicine-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Madison, Minneapolis, St Paul, Stillwater, Granite Falls, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 342 AM CDT Thu Oct 1 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CEO
5 follow-up statements
460 WWUS73 KMPX 011611 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1111 AM CDT Thu Oct 1 2020 MNZ041-047-048-055>059-065>067-WIZ023>028-020015- /O.CON.KMPX.FZ.W.0006.201002T0600Z-201002T1300Z/ Douglas-Stevens-Pope-Swift-Chippewa-Kandiyohi-Meeker-Wright- Renville-McLeod-Sibley-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Morris, Glenwood, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, Hutchinson, Gaylord, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1111 AM CDT Thu Oct 1 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of west central Wisconsin and central and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ054-060-062>064-068>070-073>078-082>085-091>093-020015- /O.CON.KMPX.FR.Y.0005.201002T0600Z-201002T1300Z/ Lac Qui Parle-Hennepin-Ramsey-Washington-Yellow Medicine-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Madison, Minneapolis, St Paul, Stillwater, Granite Falls, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1111 AM CDT Thu Oct 1 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
450 WWUS73 KMPX 012221 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 521 PM CDT Thu Oct 1 2020 MNZ041-047-048-055>059-065>067-WIZ023>028-021000- /O.CON.KMPX.FZ.W.0006.201002T0600Z-201002T1300Z/ Douglas-Stevens-Pope-Swift-Chippewa-Kandiyohi-Meeker-Wright- Renville-McLeod-Sibley-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Morris, Glenwood, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, Hutchinson, Gaylord, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 521 PM CDT Thu Oct 1 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of west central Wisconsin and central and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ054-060-062>064-068>070-073>078-082>085-091>093-021000- /O.CON.KMPX.FR.Y.0005.201002T0600Z-201002T1300Z/ Lac Qui Parle-Hennepin-Ramsey-Washington-Yellow Medicine-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Madison, Minneapolis, St Paul, Stillwater, Granite Falls, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 521 PM CDT Thu Oct 1 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ jrb
090 WWUS73 KMPX 020523 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1223 AM CDT Fri Oct 2 2020 MNZ041-047-048-055>059-065>067-WIZ023>028-021300- /O.CON.KMPX.FZ.W.0006.201002T0600Z-201002T1300Z/ Douglas-Stevens-Pope-Swift-Chippewa-Kandiyohi-Meeker-Wright- Renville-McLeod-Sibley-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Morris, Glenwood, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, Hutchinson, Gaylord, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1223 AM CDT Fri Oct 2 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of west central Wisconsin and central and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ054-060-062>064-068>070-073>078-082>085-091>093-021300- /O.CON.KMPX.FR.Y.0005.201002T0600Z-201002T1300Z/ Lac Qui Parle-Hennepin-Ramsey-Washington-Yellow Medicine-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Madison, Minneapolis, St Paul, Stillwater, Granite Falls, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1223 AM CDT Fri Oct 2 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NDC
656 WWUS73 KMPX 020857 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 357 AM CDT Fri Oct 2 2020 MNZ041-047-048-055>059-065>067-WIZ023>028-021300- /O.CON.KMPX.FZ.W.0006.000000T0000Z-201002T1300Z/ Douglas-Stevens-Pope-Swift-Chippewa-Kandiyohi-Meeker-Wright- Renville-McLeod-Sibley-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Morris, Glenwood, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, Hutchinson, Gaylord, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 357 AM CDT Fri Oct 2 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of west central Wisconsin and central and west central Minnesota. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ054-060-062>064-068>070-073>078-082>085-091>093-021300- /O.CON.KMPX.FR.Y.0005.000000T0000Z-201002T1300Z/ Lac Qui Parle-Hennepin-Ramsey-Washington-Yellow Medicine-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Madison, Minneapolis, St Paul, Stillwater, Granite Falls, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 357 AM CDT Fri Oct 2 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central, south central, southeast, southwest and west central Minnesota. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
215 WWUS73 KMPX 021255 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 755 AM CDT Fri Oct 2 2020 MNZ041-047-048-055>059-065>067-WIZ023>028-021400- /O.EXP.KMPX.FZ.W.0006.000000T0000Z-201002T1300Z/ Douglas-Stevens-Pope-Swift-Chippewa-Kandiyohi-Meeker-Wright- Renville-McLeod-Sibley-St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Morris, Glenwood, Benson, Montevideo, Willmar, Litchfield, Monticello, Olivia, Hutchinson, Gaylord, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 755 AM CDT Fri Oct 2 2020 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... $$ MNZ054-060-062>064-068>070-073>078-082>085-091>093-021400- /O.EXP.KMPX.FR.Y.0005.000000T0000Z-201002T1300Z/ Lac Qui Parle-Hennepin-Ramsey-Washington-Yellow Medicine-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Madison, Minneapolis, St Paul, Stillwater, Granite Falls, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 755 AM CDT Fri Oct 2 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... $$ Borghoff
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freeze warning went out at Sep 30, 11:09 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 30, 11:09 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1109 PM CDT Wed Sep 30 2020 .UPDATED for 06Z Aviation Discussion... Issued at 1059 PM CDT Wed Sep 30 2020 && .SHORT TERM...(This evening through Thursday night) Issued at 240 PM CDT Wed Sep 30 2020 Afternoon satellite imagery and radar indicated isolated to scattered showers (isolated storms) across most of Minnesota. The activity has greater coverage across northern Minnesota where the center of the upper wave is noted. There is still enough instability this afternoon to cause a few showers as far southwest as the southwest corner of Minnesota. Otherwise, the forecast is on track with scattered to numerous showers, isolated storms across the northeast 2/3 of MPX CWA. Ample instability across central/east central Minnesota, as well as west central Wisconsin this afternoon will allow for some small hail due to low freezing levels. Otherwise, no other weather concerns with brief gusty winds up to 40 mph at times through sunset. There remains another short wave across southern Manitoba tonight to continue 20-40% percentages but it will likely be more concentrated early due to the loss of daytime heating. Thursday morning will see another in a series of weak short waves moving across the Upper Midwest. At this time, coverage will be isolated and mainly in the morning as much drier air should filter southward by the afternoon. Otherwise, the stage is set for a widespread frost or freeze event developing late Thursday/Friday morning. .LONG TERM...(Friday through Wednesday) Issued at 245 PM CDT Wed Sep 30 2020 No major changes in the extended period as both the EC/GFS are showing the amplified upper trough across the eastern 1/2 of the CONUS to weakened this weekend, and become more northwest/zonal early next week. The jet stream should also retreat northward with more Pacific air moving across the Rockies, and into the Northern Plains/Upper Midwest by the middle of next week. Saturday system is dependent on the strength of the short wave moving across the Upper Midwest. Currently, this EC is much stronger and supports higher amounts of QPF and thus, higher percentages. The forecast will continue to advertise a chance of showers, but overall, it shouldn't be a washout. In addition, the EC support another stronger short wave moving southeast across the northern tier of the nation by midweek, but it is the outlier and will continue the dry forecast next week with moderating temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1059 PM CDT Wed Sep 30 2020 Low clouds with MVFR possible and northwest winds will continue overnight, but there should be some clearing skies and decreasing winds toward the evening. A few light showers are possible, but the coverage should be less than the last couple of days and the risk for thunder is lower. KMSP... VFR ceilings should lower overnight with MVFR conditions expected for the morning. These ceilings should lift as drier air moves across the region, and gusty winds should pick up again during the day. These winds will taper off overnight as skies clear. /OUTLOOK FOR KMSP/ Fri...VFR. Wind NW 5-10 kts. Sat...VFR. Chc -SHRA/MVFR. Wind SE 5 kts. Sun...VFR. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...JLT LONG TERM...JLT AVIATION...JRB
Hazardous weather outlook, Sep 30, 10:10 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1010 PM CDT Wed Sep 30 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 020315- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1010 PM CDT Wed Sep 30 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lows Thursday night may reach below freezing for the first time this season in much of the area, effectively ending the growing season. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:42 AM CDT | Frost Advisory | MPX | Blue Earth, Brown, Carver, Dakota, Faribault, Freeborn and 15 more | 28 hr |
Nearby
Freeze Warnings in Minnesota, 2020Freeze Warnings in Wisconsin, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.